MAUDE Adverse Event Report: ETHICON INC. SILK SUTURE 18"(45CM) 3-0 BLK; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK SUTURE 18"(45CM) 3-0 BLK; SUTURE, NONABSORBABLE, SILK
Model Number C013D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).(b)(4).Device not returned.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The single complaint was reported with multiple events.There are no additional details regarding the additional events.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide procedure date please confirm how many sutures and how many needles were found to be broken before opening the package? a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
 
Event or Problem Description
It was reported that suture strands and needles were breaking before opening the packages on (b)(6) 2021.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 05/19/2022.H6 component code: g07002 -reported condition not confirmed.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigation summary: two opened boxes with twelve packets ea., one opened box with seven packets and one opened packets of product code c013d were returned for analysis with the packaging closed.Upon initial inspection of the sample, no external damage was observed on the packet.In order to evaluate the conditions of the returned samples, thirteen packets were opened, and no defects were detected.The swage and attachment area was noted to be as expected.The needles were intact and no damage, or breakage on the body, tip, or swage area was observed.The suture was dispensed without problems and examined along the strand to detect any issue related to damaged or breakage suture and no defects were observed during evaluation.Functional test was performed, and the tensile strength result was above the minimum requirements.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
SILK SUTURE 18"(45CM) 3-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo PR
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key13112381
Report Number2210968-2021-13066
Device Sequence Number3536969
Product Code GAP
UDI-Device Identifier10705031023420
UDI-Public10705031023420
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberC013D
Device Catalogue NumberC013D
Device Lot NumberQLBAHE
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2021
Supplement Date Received by Manufacturer04/26/2022
Initial Report FDA Received Date12/29/2021
Supplement Report FDA Received Date05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown